Ibuprofen can cause a rash

Ibuprofen receives warning about severe skin reaction

As early as September 2019, the PRAC recommended adapting the informative texts on medicinal products containing ibuprofen. The Pharmacovigilance Risk Assessment Committee of the European Medicines Agency (EMA) had assessed the risk of acute generalized exanthemic pustulosis (AGEP) with the systemic use of ibuprofen-containing mono- and combination drugs based on reports of side effects.

After reviewing the available data in EudraVigilance (E.uropean Union D.rug R.egulating A.uthorities Pharmacovigilance: Information network and management system operated by the EMA to ensure the safe use of pharmaceuticals in the European Economic Area) and the literature, specialist information and package insert should in future point out the severe skin reaction as a side effect. Both ibuprofen monopreparations and ibuprofen combinations are affected.

The Drug Commission of the German Pharmacists is currently informing about the upcoming changes with regard to the risk of acute generalized exanthematous pustulosis (AGEP) with ibuprofen. According to the AMK, the Federal Institute for Drugs and Medical Devices (BfArM) has requested the authorization holders of drugs containing ibuprofen to implement the changes.

The adaptation of the product information also affects users of corresponding standard approvals.